Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have UTI. On cipro. Feeling nausea and less urination. Urine culture done. Is it kidney infection?

Hi... I have had a UTI for about 5 weeks now.. Five weeks ago, I went to my dr. and he prescribed Cipro for 10 days.. the UTI is still present and i am nauseated and am only peeing slightly but often. How long does it take before it turns into a kidney infection? My doctor is now having my urine cultured which wasn;t ever done in the first place. I am just concerned that it could have travelled to my kidneys. I am also getting diarrea also. Can you please help? Thank you ... Laura
Asked On : Mon, 16 Jul 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Nephrologist 's  Response
Hi laura,

Urine infections are common in women and can be treated with 5 to 10 ays course of antibiotics. if you have not responded there can be many reasons. confirm diagnosis with help of urine routine and urine culture test to see if any pus cells are there and any what antibiotic is going to be effective in your case. presence of diabetes, blockage to flow of urine are other factors which need to be ruled out. as far as your question weather infectin has gone to the kidneys ( pyelonephritis). this is suggested if you have back pain, high fever, incease in blood tests of TLC and serum creatinine. in which case treatment with injectable medicines controls the situation better.

hope this helps
Answered: Tue, 17 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor